Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Reduced menstruation with clots. Taking femodene for years. Side effect?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4752 Questions
Question
I have been taking the pill femodene for 13years should i come off it? Also my last seven day bleed only lasted 3. days and the bleed was brown and lumpy is this normal?
Posted Mon, 21 May 2012 in Birth Control
 
 
Answered by Dr. Aashish Raghu 18 minutes later
Hi there.

Welcome to Healthcare Magic.

Thanks for the query.

Kindly do answer a few Questions as these will help a Doctor to be in a better position to completely understand your problem.

May I know reason for which you are on Femodene pill for 13 years ? Is it just for contraception or for any menstrual disturbance ?

Is there any vaginal discharge, vaginal itching, fever, burning sensation on passing urine, lower abdominal pain?

Do you have irregular or heavy menstrual cycles prior to taking the pill?

Have you done any prior investigations like hormone study or ultrasound scan for your problem?

The Oral Contraceptive Pills contains two hormones Ethinyl estradiol and Gestodene. These hormones provide good contraceptive benefit when taken for 21 days in the month following which a 7 day gap is given. During these 7 days, withdrawal bleed occurs which is similar to normal menses. Sometimes if heavy bleeding is seen, there could be 'lumps' which may result from formation of clots.

The presence of clots could indicate presence of of possible heavy bleeding even during your withdrawal period. Also some vaginal infection can cause a similar picture.

It would be best you consult with your Gynecologist to rule out possible menstrual disturbance or vaginal infection before you attempt to stop the pill. A thorough physical examination and essential tests as necessary would definitely clinch the diagnosis of any underlying problem should there be.

Kindly provide the answers to the above mentioned questions so that we can help find the cause of this issue and guide you to manage it correctly.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Reduced menstruation with clots. Taking femodene for years. Side effect? 3 hours later
I have been on Femodene for the past 13 years just for contraceptive purposes.

Sometimes I get a slight itching after intercourse, i have been with the same partner for 10 years.

I had an ultra sound of my uterus and ovaries about a year ago due to me getting a lot of abdominal pain but they found nothing and the pain does no longer occur.

Normally my bleed in the 7 day break starts brown then turns red and lumpy it is only this last bleed that has been brown and lumpy.

I have recently been on a long haul flight during the time of my 7 day break could this also effect it?
 
 
Answered by Dr. Aashish Raghu 48 minutes later
Hi there.

Thanks for the reply.

Usually brown colored menses may occur due to possible infection in the vagina. It would be better to get examined for the same especially since you do get itching because OC pills are known to favor certain vaginal infections.

Drink plenty of water to avoid symptoms. Keep the vaginal area hygienic.

Do get a thorough examination by your Gynecologist to look for any such infection or other processes.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,



Above answer was peer-reviewed by
 
Follow-up: Reduced menstruation with clots. Taking femodene for years. Side effect? 30 minutes later
Thank you, in your opinion do you think 13 years and up is too long to be on the pill such as Femodene? I was thinking of coming off it in 6 months when my current perscription runs out.

Thanks
 
 
Answered by Dr. Aashish Raghu 41 minutes later
Hi there.

Thanks for the reply.

Yes, Since you have decided to come off it you can. But since you have some issues like the said, so that needs to be investigated as well.

Many women take OCP's for a long time provided they have no medical contraindications, so not of much importance.

Do speak to your Gynecologist so that you get a good physical and then you can comfortably stop the OC pill.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor